MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 PS TIBIAL INSERT #7 8MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 PS TIBIAL INSERT #7 8MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Catalog Number 82-7-0708
Medical Device Problem Codes Crack (1135); Fracture (1260); Unstable (1667); Noise, Audible (3273)
Health Effect - Clinical Codes Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 03/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Patient was revised on (b)(6) 2018 due to broken insert.Additional information is going to provide from the customer.Update: when the patient stood up from the chair the strange noise was heard.Revision was due to instability of knee.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture of the post of a scorpio tibial ps insert resulting in joint instability was reported.The event was confirmed based on the review of the returned device.Method & results: product evaluation and results: the post fractured from the anterior side to the posterior side due to an overload condition; an indication the insert was loaded from the anterior side.The posterior end of an articulating condyle surface had material loss consistent with the explantation process.Backside impression markings were observed on the distal surface of the insert, consistent with contact against the baseplate.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: not performed as no information was provided for review.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there were no other events for the lot provided.Conclusions: the event was confirmed based on review of the returned device- the post fractured from the anterior side to the posterior side due to an overload condition; an indication the insert was loaded from the anterior side.The posterior end of an articulating condyle surface had material loss consistent with the explantation process.Backside impression markings were observed on the distal surface of the insert, consistent with contact against the baseplate.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Patient was revised on (b)(6) 2018 due to broken insert.Additional information is going to provide from the customer.When the patient stood up from the chair the strange noise was heard.Revision was due to instability of knee.

Brand Name
SCORPIO NRG X3 PS TIBIAL INSERT #7 8MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8486429
Report Number0002249697-2019-01543
Device Sequence Number13924204
Product Code JWH
UDI-Device Identifier07613327031003
UDI-Public07613327031003
Combination Product (Y/N)N
PMA/510(K) Number
K071991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue Number82-7-0708
Device Lot Number564YYW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2019
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR
Patient Weight50